EconPapers    
Economics at your fingertips  
 

Extending the Procedure of Engelberg et al. (2009) to Surveys with Varying Interval-Widths

Christoph Becker, Peter Duersch, Thomas Eife and Alexander Glas
Authors registered in the RePEc Author Service: Peter Dürsch

No 707, Working Papers from University of Heidelberg, Department of Economics

Abstract: The approach by Engelberg, Manski, and Williams (2009) to convert probabilistic survey responses into continuous probability distribution requires that the question intervals are equally wide. Almost all recently established household surveys have intervals of varying widths. Applying the standard approach to surveys with varying widths gives implausible and potentially misleading results. This note shows how the approach of Engelberg et al. (2009) can be adjusted to account for intervals of unequal width.

Date: 2021-12-15
Note: This paper is part of http://archiv.ub.uni-heidelberg.de/volltextserver/view/schriftenreihen/sr-3.html
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://nbn-resolving.de/urn:nbn:de:bsz:16-heidok-309336 Frontdoor page on HeiDOK (text/html)
https://archiv.ub.uni-heidelberg.de/volltextserver ... _Glas_2021_dp707.pdf (application/pdf)

Related works:
Working Paper: Extending the procedure of Engelberg et al. (2009) to surveys with varying interval-widths (2022) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:awi:wpaper:0707

Access Statistics for this paper

More papers in Working Papers from University of Heidelberg, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Gabi Rauscher ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-03
Handle: RePEc:awi:wpaper:0707